Jump to content

UUUUGGGGGHHHHHH


Recommended Posts

Does anyone else experience the sensation of having something stuck in their throat...all the time? I've tried to cough it up, gag it up and even tried sticking my finger down my throat (really) because it feels like it's that close to my mouth. It happens every time after I've eaten. I'm 5 weeks post op and getting my first fill next week...but this is driving me absolutely nuts! Not stuck, pressure in my chest, but like a chip or something is stuck just beyond my tonsils. It's driving me NUTS!

Link to comment
Share on other sites

Have you eaten anything that could have possible "scratched" your throat while you were swallowing it? That has happened to me before. You can get Sterisol, gargle and spit..that will help. You can also ask your pharmacist, and they can recommend something for you as well. Keep in touch and let us know how you're doing.

Link to comment
Share on other sites

I am feeling the same thing and I think this if restriction. It is the food waiting to go through the band. Maybe you don't need a fill yet. Are you losing weight at a good rate, and following the rules. Or are you having to drink most of your food because solids won't go down? If you are doing the rules and losing weight and are eating 1/3rd of what you used to eat, you probably do not need a fill.

Link to comment
Share on other sites

So I finally figured out what this was and I hope this will help if anyone else has the problem. I did email OCC and Renee told me to call and talk to one of the DR's. I left a message and never heard back. So I did some research on my own and figured it out.

Ever since my banding I have had great difficulty swallowing pills. I'm not sure why. I can swallow food well....to well as a matter of fact LOL

Last week, I had a raging head ache and took 2 Ibuprofen. They too stuck in my throat.

I'm pretty sure that they irritated or ulcerated my Esophagus. After that, when I ate anything "rough" it irritated it and made me feel like there was something lodged in my throat. I took two days and ate very little and when I did eat, it was only soft things. The sensation is virtually gone.

I'm a little disappointed at the lack of response on the part of OCC but am glad it wasn't something more serious. This was a really annoying, concerning issue that seems to have resolved itself!

Link to comment
Share on other sites

So I finally figured out what this was and I hope this will help if anyone else has the problem. I did email OCC and Renee told me to call and talk to one of the DR's. I left a message and never heard back. So I did some research on my own and figured it out.

Ever since my banding I have had great difficulty swallowing pills. I'm not sure why. I can swallow food well....to well as a matter of fact LOL

Last week, I had a raging head ache and took 2 Ibuprofen. They too stuck in my throat.

I'm pretty sure that they irritated or ulcerated my Esophagus. After that, when I ate anything "rough" it irritated it and made me feel like there was something lodged in my throat. I took two days and ate very little and when I did eat, it was only soft things. The sensation is virtually gone.

I'm a little disappointed at the lack of response on the part of OCC but am glad it wasn't something more serious. This was a really annoying, concerning issue that seems to have resolved itself!

Cmarie, I too have trouble swallowing pills since the surgery. I did not have troubles before. My bloodpressure pill is the worst one. I wonder what causes this? I am suprised you did not get a call back. I called Dr. O cell phone when I was having trouble with my incission and he answered right away. He also answered his email very quickly. Glad to hear that things have worked out. I have started crushing my pills, yuck :wacko:

Link to comment
Share on other sites

cmarie, I've been having a similar problem...Ever since I was 1 week post op I’ve had this feeling of something stuck in my throat that doesn't go away and I'm still on liquids, I'm on day 18 and it's still there...better but still there a bit. I found the quickest response is via email. Dr Ortiz says some people are sensitive enough that they actually feel the band...it will get better but also may need meds if it doesn't. I know how annoying it is I hope it resolves on its own...good luck!

Link to comment
Share on other sites

Just a thought.....Some pills take a while to dissolve and while we have restriction the pills don't dissolve in the stomach, but in the pouch or higher, could the pills be irritating your throat? I sometimes can "taste" my pills when they don't pass through right away. My Doctor here told me that he didn't want me to take high doses of Ibuprofen for my back pain because of this, but to just take it sparingly if I needed it.

Link to comment
Share on other sites

I have to take 6 pills every morning and I have the same problem, especially if I take them after I eat.

What I do now is take them with either low fat chocolate milk or a yogurt smoothie. The milk or smoothie seem to coat the pills and coat my throat and help them slide down.

HTH

Jena

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...